Alert archive / North Carolina / Special Weather Statements in 2011
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 13, 2011, 6:21 PM EDT for Stokes County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2011, 6:21 PM EDT (22:21 UTC)
- Expired
- Aug 13, 2011, 7:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Blacksburg, VA
County Stokes County, NC
The radar
The Roanoke radar (KFCX), 82 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6909 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
440
WWUS81 KRNK 132221
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
621 PM EDT SAT AUG 13 2011
NCZ004-005-132300-
ROCKINGHAM NC-STOKES NC-
621 PM EDT SAT AUG 13 2011
...A STRONG THUNDERSTORM WILL AFFECT ROCKINGHAM AND STOKES
COUNTIES...
AT 619 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
DANBURY...MOVING SOUTH AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR PINE HALL AROUND 640 PM...ELLISBORO AROUND
645 PM AND BELLEWS LAKE AROUND 650 PM.
LAT...LON 3625 8020 3638 8023 3645 8004 3625 7991
3625 7998
$$
DSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 13, 3:56 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 13, 3:56 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 356 PM EDT SAT AUG 13 2011 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT INTO SUNDAY. COOLER HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTH MONDAY AND TUESDAY. && .NEAR TERM /THROUGH SUNDAY/... AS OF 300 PM SATURDAY... DEEP MOISTURE RESIDES OVER THE CWA...AND WILL REMAIN IN PLACE UNTIL A FRONTAL PASSAGE SUNDAY. UNTIL THEN EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL PRODUCE HEAVY RAINFALL DUE TO THE MOISTURE RICH ENVIRONMENT...PWATS 1.50+. SHOWERS AND THUNDERSTORMS THAT HAVE RESULTED DURING THE PEAK HEATING PART OF THE DAY SATURDAY MAY WANE SOMEWHAT AFTER SUNSET...BUT INCREASING CONVERGENCE AHEAD OF A VIGOROUS UPPER LEVEL SHORT WAVE TROUGH AND ASSOCIATED COLD FRONT WILL LIKELY RESULT IN A CONTINUED THREAT OF SHRA/TSRA DURING THE OVERNIGHT AND EARLY SUNDAY. ANTICIPATE BANDS OF SHRA/TSRA TO DEVELOP UPSTREAM ACROSS THE OH/TN VALLEYS...WITH A TRAJECTORY INTO INTO THE MID ATLANTIC REGION. USED A BROAD PAINT BRUSH OF HIGH POPS FOR TONIGHT AND SUNDAY...LACKING DETAIL OF TIMING DUE TO TEMPORAL UNCERTAINTY OF THE ANTICIPATED BANDS OF SHRA/TSRA. MAINTAINED HIGH POPS UNTIL THE WINDS BECOME WESTERLY BEHIND THE COLD FRONT LATER SUNDAY AFTERNOON. MEAN WINDS SATURDAY OF 15 KTS SHOULD INCREASE TO 25 KTS BY SUNDAY. THIS SHOULD RESULT IN FASTER MOVEMENT OF THE SHOWERS AND HOPEFULLY LOWERING THE THREAT FOR WATER ISSUES WITH RESPECT TO FLASH FLOODING. STILL CAN'T RULE OUT SOME POOR DRAINAGE FLOODING PER POTENTIAL FOR SHRA/TSRA TO TRAIN OVER THE SAME AREAS. AS THE UPPER TROUGH APPROACHES...TEMPERATURES ALOFT WILL BE COOLING...AND THIS IN TURN MAY RAISE THE POTENTIAL FOR SEVERE STORMS PER INCREASING LAPSE RATES PROMOTING STRONGER UPDRAFTS FOR LARGER HAIL AND POTENTIAL FOR MICROBURST WINDS. TEMPERATURES TONIGHT ARE EXPECTED TO BE MILD...DEW POINTS IN THE 60S PREVENTING THE DRY BULB FROM FALLING MUCH BLO 70 DEG F. TEMPS SUNDAY WILL BE DEPENDENT ON AMOUNT OF SOLAR INSOLATION. USED BLENDED MOS FOR SUNDAY DUE TO CLOUD FCST UNCERTAINTIES. TEMPS CAN EASILY SPIKE IF THERE ARE ANY BREAKS IN THE CLOUD COVER AHEAD OF THE FRONT. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... AS OF 355 PM SATURDAY... WEAK ELONGATED SURFACE LOW PRESSURE EXTENDING FROM THE VA COAST AND VA COASTAL PLAINS SOUTHWEST INTO THE SC PIEDMONT EARLY IN THE PERIOD WILL ONLY BEGRUDGINGLY MOVE NORTHEAST AND OFFSHORE BY WEDNESDAY AS A SERIES OF SHORT WAVE TROFS CONTINUE TO CARVE OUT AND AMPLIFY UPPER TROF DEVELOPING OVER THE EASTERN PORTION OF THE NATION. PROXIMITY TO OLD FRONTAL BOUNDARY...ARRIVAL OF COOLER MID LEVEL TEMPERATURES...AND AREA OF HIGHER THETA-E AIR ACROSS THE NORTHEAST AND EASTERN PORTIONS OF THE BLACKSBURG AREA...WITH UPSLOPING WINDS ACROSS THE NORTHWESTERN MOUNTAINS...WILL WARRANT A CONTINUED THREAT OF MAINLY DIURNALLY DRIVEN WIDELY SCATTERED TO SCATTERED SHOWERS/THUNDERSTORMS IN THESE RESPECTIVE AREAS INTO TUESDAY. SHOULD SEE A RETURN TO DRY WEATHER IN ALL AREAS LATER TUESDAY INTO TUESDAY NIGHT AS SURFACE HIGH FINALLY ARRIVES IN THE AREA WITH PASSAGE OF UPPER TROF AXIS. AMOUNT OF CLOUD COVER AND THREAT OF SCATTERED PRECIPITATION SHOULD HELP TO HOLD DAYTIME TEMPERATURES DOWN SOMEWHAT...WITH ACTUAL TEMPERATURES LIKELY TO FALL SOMEWHERE BETWEEN THE COOL MET MOS AND THE RELATIVELY WARM MAVMOS...CONSISTENT WITH THE INTERNALLY DERIVED MOSMOS PROJECTIONS THAT WERE PREFERRED FOR THIS FORECAST UPDATE. OVERNIGHT LOW TEMPERATURES THROUGH THE SHORT TERM PERIOD WERE QUITE CLOSE ACROSS THE BOARD...AND WERE GENERALLY ACCEPTED WITH ONLY LIMITED MODIFICATION NEEDED. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 1230 PM SATURDAY... MEAN FLAT UPPER RIDGE BETWEEN EXITING SHORT WAVE TROF TO THE NORTHEAST AND APPROACHING TROF OVER THE UPPER MIDWEST WILL LIKELY LEAVE BLACKSBURG FORECAST AREA DRY WITH SEASONAL TEMPERATURES ON WEDNESDAY. ASSOCIATED WEAK SURFACE HIGH FORECAST TO MOVE OFFSHORE WEDNESDAY NIGHT AS A SERIES OF SHORT WAVE TROFS PUSH SOUTHEAST OUT OF UPPER MIDWEST...GRADUALLY ESTABLISHING AND AMPLIFYING LONG WAVE TROF OVER THE EASTERN THIRD OF THE NATION THURSDAY INTO FRIDAY. BACKING FLOW ALOFT...WITH SURFACE WINDS VEERING INTO THE SOUTHEAST WITH TIME SHOULD SET THE STAGE FOR A PROLONGED PERIOD OF THETA-E ADVECTION AND ISENTROPIC LIFT...SUPPORTING AN INCREASED THREAT OF SHOWERS/THUNDERSTORMS DURING THE LATE WEEK PERIOD...WITH PRECIPITATION LIKELY TO BE MAXIMIZED ALONG AND IMMEDIATELY EAST OF THE BLUE RIDGE WHERE UPWARD VERTICAL MOTION FIELDS ARE MAXIMIZED DUE TO UPSLOPING COMPONENT. ABUNDANT ANTICIPATED CLOUD COVER AND A GOOD THREAT OF PRECIPITATION THURSDAY THROUGH FRIDAY SHOULD HELP TO COMPRESS THE NORMAL DIURNAL TEMPERATURE CURVE...RESULTING IN SEASONAL TO SLIGHTLY BELOW NORMAL READINGS BY DAY...BUT WITH MILD TEMPERATURES AT NIGHT. MEAN TROF AXIS SHOULD PASS EAST OF THE BLACKSBURG FORECAST AREA BY SATURDAY...ALLOWING FOR SLIGHTLY COOLER AND DRIER AIR TO BEGIN FILTERING INTO THE AREA FROM THE WEST. HOWEVER...COOLER TEMPERATURES ALOFT IN VICINITY OF TROF AXIS...AND TIMING UNCERTAINTIES WARRANT A CONTINUED LOW THREAT FOR LINGERING SHOWERS UNTIL A MORE SUBSTANTIAL PUSH OF DRIER AIR ARRIVES BY SUNDAY. HPC GUIDANCE FOLLOWED THROUGH THE ENTIRE LONG TERM PERIOD EXCEPT FOR SOME SMALL TWEAKS NEEDED TO DAILY HIGH AND LOW TEMPERATURES TO ACCOUNT FOR LOCAL CLIMATOLOGY. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... SCATTERED TO NUMEROUS SHRA/TSRA ARE ANTICIPATED THIS EVENING... TONIGHT...AND SUNDAY PER DEEP MOIST AIR MASS THAT RESIDES OVER THE APPALACHIANS. AREAS OF MVFR ARE LIKELY WITH LOCAL IFR. A COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY. NUMEROUS SHOWERS AND TSTMS ARE EXPECTED AHEAD OF THE FRONT...ENDING WITH ITS PASSAGE LATE IN THE DAY SUNDAY. THE COLD FRONT IS FORECAST TO BE RATHER ROBUST...MORE TYPICAL OF A FALL FRONT WITH A DISTINCT WIND SHIFT AND INCREASE IN WIND SPEED FROM THE NORTHWEST BEHIND THE FRONT SUNDAY. NORTHWEST WINDS OF 20 TO 25 KTS ARE PROGGED AT 5KFT AGL SUNDAY NIGHT AND MONDAY. THIS SHOULD RESULT IN SOME SFC GUSTS OF UP TO 25 KTS...ESPECIALLY NEAR THE MTNS. UPSLOPE MVFR CIGS MAY HOLD IN THE MTNS THROUGH MONDAY NIGHT...THEN HIGH PRESSURE SHOULD BUILD IN FROM THE WEST...BRINGING A RETURN OF WIDESPREAD VFR FROM TUESDAY INTO WEDNESDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JJ NEAR TERM...PM SHORT TERM...WERT LONG TERM...WERT AVIATION...PM
Hazardous weather outlook, Aug 13, 3:39 PM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 339 PM EDT SAT AUG 13 2011 NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-WVZ042>045-141945- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- 339 PM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS PRODUCING HEAVY DOWNPOURS MAY RESULT IN POOR DRAINAGE FLOODING. A FEW STORMS MAY CONTAIN LARGE HAIL OR DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY. STORMS THAT DEVELOP ALONG THIS FRONT MAY PRODUCE HEAVY RAINFALL...SMALL HAIL... AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ043>047-058-059-141945- STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 339 PM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS PRODUCING HEAVY DOWNPOURS MAY RESULT IN POOR DRAINAGE FLOODING. A FEW STORMS MAY CONTAIN LARGE HAIL OR DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY. STORMS THAT DEVELOP ALONG THIS FRONT MAY PRODUCE HEAVY RAINFALL...LARGE HAIL... AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY AFTERNOON.
In the hours before
Special weather statement, Aug 13, 4:50 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 PM EDT SAT AUG 13 2011
VAZ007-132130-
TAZEWELL VA-
450 PM EDT SAT AUG 13 2011
...A STRONG THUNDERSTORM WILL AFFECT TAZEWELL COUNTY...
AT 446 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF RICHLANDS...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
LAT...LON 3725 8174 3725 8172 3721 8168 3721 8156
3723 8154 3723 8152 3726 8150 3728 8142
3732 8139 3721 8137 3719 8179
DSSpecial weather statement, Aug 13, 5:15 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
515 PM EDT SAT AUG 13 2011
NCZ004-VAZ032-132145-
PATRICK VA-STOKES NC-
515 PM EDT SAT AUG 13 2011
...STRONG THUNDERSTORMS WILL AFFECT PATRICK AND STOKES COUNTIES...
AT 514 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
WEST OF SPENCER TO 5 MILES NORTHEAST OF FRANCISCO...MOVING SOUTHEAST
AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR PENNS STORE AROUND 530 PM.
LAT...LON 3647 8022 3660 8040 3670 8014 3662 8005
3655 8005
DSSpecial weather statement, Aug 13, 5:50 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 550 PM EDT SAT AUG 13 2011 NCZ004-VAZ032-132215- PATRICK VA-STOKES NC- 550 PM EDT SAT AUG 13 2011 ...A STRONG THUNDERSTORM WILL AFFECT PATRICK AND STOKES COUNTIES... AT 546 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF SANDY RIDGE...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND DIME SIZE HAIL FROM THIS STORM. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR LAWSONVILLE AROUND 605 PM AND SANDY RIDGE AROUND 615 PM. LAT...LON 3646 8003 3640 8025 3657 8036 3666 8017 DS
Special weather statement, Aug 13, 6:01 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
601 PM EDT SAT AUG 13 2011
NCZ001-002-VAZ009-010-012-013-015-016-132230-
ALLEGHANY NC-ASHE NC-BLAND VA-CARROLL VA-GRAYSON VA-PULASKI VA-
SMYTH VA-WYTHE VA-
601 PM EDT SAT AUG 13 2011
...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...ASHE...BLAND...
CARROLL...GRAYSON...PULASKI...SMYTH AND WYTHE COUNTIES...
AT 600 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 6 MILES
NORTH OF RURAL RETREAT TO 7 MILES SOUTHEAST OF SUGAR GROVE TO
LANSING...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR SPEEDWELL AROUND 610 PM...MOUTH OF WILSON
AROUND 615 PM...WYTHEVILLE AROUND 620 PM...PINEY CREEK AROUND 625 PM
AND COLEMAN STORE AROUND 630 PM.
LAT...LON 3638 8167 3669 8139 3703 8130 3717 8088
3715 8085 3718 8080 3686 8088 3655 8117
DSLocal storm report, Aug 13, 6:09 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
609 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 WSW SANDY RIDGE 36.49N 80.15W
08/13/2011 STOKES NC 911 CALL CENTER
TREES DOWN NEAR SNOW HILL CHURCH ROAD.
&&
HYSELLSpecial weather statement, Aug 13, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
621 PM EDT SAT AUG 13 2011
NCZ004-005-132300-
ROCKINGHAM NC-STOKES NC-
621 PM EDT SAT AUG 13 2011
...A STRONG THUNDERSTORM WILL AFFECT ROCKINGHAM AND STOKES
COUNTIES...
AT 619 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
DANBURY...MOVING SOUTH AT 20 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR PINE HALL AROUND 640 PM...ELLISBORO AROUND
645 PM AND BELLEWS LAKE AROUND 650 PM.
LAT...LON 3625 8020 3638 8023 3645 8004 3625 7991
3625 7998
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:01 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 29 min |
| Aug 12, 9:22 PM EDT | Special Weather Statement | RNK | City of Roanoke | 23 min |
| Aug 12, 9:42 PM EDT | Special Weather Statement | RNK | City of Roanoke | 48 min |
| Aug 13, 9:13 AM EDT | Special Weather Statement | RNK | Halifax | 47 min |
| Aug 13, 11:52 AM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 53 min |
| Aug 13, 1:43 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, City of Galax | 62 min |
| Aug 13, 1:53 PM EDT | Special Weather Statement | RNK | Montgomery, City of Radford | 67 min |
| Aug 13, 2:19 PM EDT | Special Weather Statement | RNK | Pulaski | 26 min |
| Aug 13, 2:51 PM EDT | Special Weather Statement | RNK | Floyd | 24 min |
| Aug 13, 3:17 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Patrick | 58 min |
| Aug 13, 3:43 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Pulaski | 30 min |
| Aug 13, 3:44 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 21 min |
| Aug 13, 3:51 PM EDT | Special Weather Statement | RNK | City of Covington | 24 min |
| Aug 13, 4:14 PM EDT | Special Weather Statement | RNK | Patrick | 31 min |
| Aug 13, 4:16 PM EDT | Special Weather Statement | RNK | City of Radford | 29 min |
| Aug 13, 4:44 PM EDT | Special Weather Statement | RNK | Patrick | 31 min |
| Aug 13, 4:45 PM EDT | Special Weather Statement | RNK | Craig | 30 min |
| Aug 13, 4:50 PM EDT | Special Weather Statement | RNK | Tazewell | 40 min |
| Aug 13, 5:15 PM EDT | Special Weather Statement | RNK | Patrick | 30 min |
| Aug 13, 5:55 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 37 min |
| Aug 13, 6:01 PM EDT | Special Weather Statement | RNK | Grayson, Wythe | 29 min |
| Aug 13, 6:29 PM EDT | Special Weather Statement | RNK | Grayson | 31 min |
| Aug 12, 9:02 PM EDT | Special Weather Statement | RNK | Watauga | 28 min |
| Aug 13, 2:21 PM EDT | Special Weather Statement | RNK | Caldwell | 24 min |
| Aug 13, 2:37 PM EDT | Special Weather Statement | RNK | Surry | 23 min |
| Aug 13, 2:49 PM EDT | Special Weather Statement | RNK | Ashe | 26 min |
| Aug 13, 3:41 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 37 min |
| Aug 13, 4:19 PM EDT | Special Weather Statement | RNK | Wilkes | 26 min |
| Aug 13, 5:50 PM EDT | Special Weather Statement | RNK | Stokes | 25 min |
| Aug 13, 7:01 PM EDT | Special Weather Statement | RNK | Stokes | 29 min |
| Aug 13, 7:38 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Yadkin | 67 min |
Nearby
Special Weather Statements in North Carolina, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.